MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL PROTECTOR P50J; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL PROTECTOR P50J; INTRAVASCULAR ADMINISTRATION SET
Model Number 515117
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.H.4.Device manufacture date: unknown.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that the unspecified bd phaseal¿ protector was damaged.The following information was provided by the initial reporter, translated from japanese to english: the customer reported that the protector cracked and damaged.When attaching the protector to the vial, damage to the protector was observed.The reportec product was p55, but it may be p50j.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 19-jun-2023.H6: investigation summary: one sample was provided to our quality team for investigation.The product was visually inspected, observing the protector was cracked around the connection to the vial.It was also noted that not all of the plastic wrapping was removed from around the vial, increasing the diameter of the vial neck which can create resistance when attaching the protector.Dimensional testing was performed on the vial and the diameter of the vial was found to be 20.50 mm, which is above the recommended size for the protector used.Product undergoes visual and functional testing throughout manufacturing to ensure the quality and functionality of the device, including leakage testing and verification all critical dimension are within specification.As lot information for this incident was not available, a device history review could not be performed.Based on the sample investigation, the root cause of this incident is related to the incorrect vial size for the protector that was used, measuring larger than specification for the protector used, requiring greater force when attempting to connect the protector on to the vial which ultimately caused it to break.
 
Event or Problem Description
It was reported that the bd phaseal protector p50j was damaged.The following information was provided by the initial reporter, translated from japanese to english: the customer reported that the protector cracked and damaged.When attaching the protector to the vial, damage to the protector was observed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: b5: describe event or problem: it was reported that the bd phaseal protector p50j was damaged.The following information was provided by the initial reporter, translated from japanese to english: the customer reported that the protector cracked and damaged.When attaching the protector to the vial, damage to the protector was observed.D1: medical device brand name: bd phaseal protector p50j.D2: medical device manufacturer: becton dickinson, s.A.D4: udi #: (b)(4).D4: medical device catalog #: 515111.G2: manufacturing location: (b)(4).G.5.Pma / 510(k)#: k130197.

Brand Name
BD PHASEAL PROTECTOR P50J
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca NJ 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17282821
Report Number2243072-2023-01182
Device Sequence Number17467030
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public(01)00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515117
Device Catalogue Number515111
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer07/19/2023
08/29/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date07/20/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown